MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE
Model Number BONE CUTTER,5.5MM X 13CM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cruciate ligament surgery after the device was clogged, the blade was taken apart as usual and briefly cleaned.When the inner part of the blade was returned, the ¿foil¿ jammed directly and was pulled up so much that the blade was not usable anymore.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is not confirmed based on the customer-provided pictures.Visual evaluation of the customer-provided pictures noted ar-8550bc with any visible damage to the device and based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
BONE CUTTER,5.5MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20269050
Report Number1220246-2024-07786
Device Sequence Number17011644
Product Code GFA
UDI-Device Identifier00888867043930
UDI-Public00888867043930
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER,5.5MM X 13CM
Device Catalogue NumberAR-8550BC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown